Alert archive / Georgia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 282, NWS Atlanta, GA

May 17, 2003Bartow County, Cherokee County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2003, 8:32 PM EDT for Bartow County, Cherokee County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2003, 8:32 PM EDT (00:32 UTC)
Expired
May 17, 2003, 9:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Bartow County, GA, Cherokee County, GA

The radar

The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2003-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2590 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2003-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2590 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 180032
SVRATL
GAC015-057-180100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
832 PM EDT SAT MAY 17 2003

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  NORTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 900 PM EDT

* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WHITE...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WALESKA AND
WHITE.

HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3428 8488 3415 8472 3430 8449 3441 8467

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 17, 5:45 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SAT MAY 17 2003

...UPDATED FOR AVIATION DISCUSSION...

.OVERVIEW...
SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA
PROVIDING PLENTIFUL MOISTURE TO THE REGION.  BACKDOOR WEDGE FRONT
WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW
BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR
SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING.

.SHORT TERM...
SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH
CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL
CONTINUES SLOW MARCH EASTWARD.  WEAKENING SHOULD CONTINUE AS PUSHES
AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT
SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE
AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST
AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS
ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR
IMAGERY.  WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING
HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO
DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH.
SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS
CLOSELY INTO LATE AFTERNOON AND EARLY EVENING.  WITH VERY MOIST
SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER
SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR.

OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY
AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY.
CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE
FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON.  WITH HIGH PW NEAR 2 INCH
WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY.

.EXTENDED...
MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL
CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY.  AS IT APPEARS
NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE
MEMORIAL DAY WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

KATL 67 81 65 79 / 60 50 50 40
KAHN 64 79 64 77 / 60 50 50 40
KGVL 64 77 62 74 / 60 50 50 40
KRMG 67 82 64 81 / 60 50 50 40
KCSG 70 87 68 85 / 50 40 50 40
KMCN 68 86 67 83 / 50 40 50 40

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA.

.AVIATION DISCUSSION...
RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW
GRADUALLY
WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS ENLONGATED SW-NE
UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW ENGLAND. THIS WILL BE
A SLOW PROCESS. PROXIMITY OF UPPER LOW AND SHEAR AXIS WILL CONTINUE
TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24 HOURS...ESPECIALLY
THROUGH THE EVENING. WESTWARD MOVING WEDGE BOUNDARY SERVING AS A
FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS WILL CONTINUE THROUGH
MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A LINE FROM
DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE SCT
TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN WEDGE
AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY WITH
1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD ATL
WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY 170-220...5-10KT...BEHIND
WEDGE 090-120...8-12KT.

RAB

JCD

FXUS62 KFFC 172147 RRA
AFDATL

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SAT MAY 17 2003

...UPDATED FOR AVIATION DISCUSSION...

.OVERVIEW...
SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA
PROVIDING PLENTIFUL MOISTURE TO THE REGION.  BACKDOOR WEDGE FRONT
WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW
BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR
SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING.

.SHORT TERM...
SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH
CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL
CONTINUES SLOW MARCH EASTWARD.  WEAKENING SHOULD CONTINUE AS PUSHES
AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT
SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE
AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST
AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS
ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR
IMAGERY.  WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING
HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO
DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH.
SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS
CLOSELY INTO LATE AFTERNOON AND EARLY EVENING.  WITH VERY MOIST
SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER
SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR.

OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY
AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY.
CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE
FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON.  WITH HIGH PW NEAR 2 INCH
WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY.

.EXTENDED...
MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL
CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY.  AS IT APPEARS
NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE
MEMORIAL DAY WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

KATL 67 81 65 79 / 60 50 50 40
KAHN 64 79 64 77 / 60 50 50 40
KGVL 64 77 62 74 / 60 50 50 40
KRMG 67 82 64 81 / 60 50 50 40
KCSG 70 87 68 85 / 50 40 50 40
KMCN 68 86 67 83 / 50 40 50 40

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA.

.AVIATION DISCUSSION...
RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW
GRADUALLY WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS
ENLONGATED SW-NE UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW
ENGLAND. THIS WILL BE A SLOW PROCESS. PROXIMITY OF UPPER LOW AND
SHEAR AXIS WILL CONTINUE TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24
HOURS...ESPECIALLY THROUGH THE EVENING. WESTWARD MOVING WEDGE
BOUNDARY SERVING AS A FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS
WILL CONTINUE THROUGH MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A
LINE FROM DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE
SCT TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN
WEDGE AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY
WITH 1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD
ATL WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY
170-220...5-10KT...BEHIND WEDGE 090-120...8-12KT.

RAB

JCD
Hazardous weather outlook, May 17, 6:48 PM EDT, 1 hour 44 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-180445-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
648 PM EDT SAT MAY 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH TONIGHT.

.SYNOPSIS...
A WEAK BACK DOOR COLD FRONT WITH A WEDGE OF COOLER AND DRIER AIR
BEHIND IT WILL MOVE THROUGH NORTH GEORGIA TONIGHT AND INTO SOUTH
GEORGIA BY SUNDAY. AHEAD OF THE FRONT VERY MOIST AND UNSTABLE AIR
WILL REMAIN OVER THE STATE.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH
TORNADOES POSSIBLE OVER NORTH AND EAST PORTIONS OF THE STATE THIS
EVENING. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM
CONTINUE UNTIL 9 PM. THE GREATEST THREAT OF SEVERE WEATHER WILL BE
NORTH OF A LINE FROM ATLANTA TO MACON AND EAST OF A LINE FROM ROME
TO MACON TO MCRAE. HOWEVER THE REMAINDER OF NORTH AND CENTRAL
GEORGIA OUTSIDE THIS AREA COULD SEE POSSIBLE SEVERE THUNDERSTORMS.

.DISCUSSION...
VERY UNSTABLE AIR IS IN PLACE OVER NORTH AND CENTRAL GEORGIA. CAPES
WILL BE BETWEEN 2000 AND 2500 WITH LIFTED INDICES BETWEEN MINUS 5
AND MINUS 7 EARLY IN THE EVENING...BUT DIMINISH TO BELOW 1000 AND
RISING TO NEAR 0 AROUND MIDNIGHT. A MESOSCALE CONVECTIVE SYSTEM OVER
WEST TENNESSEE AND MISSISSIPPI IS MOVING EASTWARD...BUT WEAKENING.
THE ASSOCIATED COMPLEX OF THUNDERSTORMS WILL BE APPROACHING THE
NORTHWEST CORNER OF THE STATE AROUND MIDNIGHT...OUTFLOW BOUNDARIES
FROM THIS COMPLEX AND OTHER BOUNDARIES FROM STORMS OVER THE EASTERN
PORTION OF THE STATE MAY TRIGGER THUNDERSTORMS ACROSS THE AREA.
STRONG DAMAGING WINDS ARE POSSIBLE AND WITH RELATIVELY COLD AIR
ALOFT... LARGE HAIL IS ALSO A POSSIBILITY. ACTIVITY IS EXPECTED TO
DIMINISH SOME AFTER 9 PM...BUT SEVERE STORMS WILL STILL BE POSSIBLE.

.FOR SPOTTERS...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH SATURDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH
WEDNESDAY...OTHERWISE NO SEVERE WEATHER IS EXPECTED.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, May 17, 7:11 PM EDT, 1 hour 21 minutes before
GAZ007-172345-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT SAT MAY 17 2003

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND GUSTY WINDS IN GILMER
COUNTY UNTIL 745 PM EDT...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELLIJAY...MOVING NORTHEAST AT 25 MPH.

THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 745 PM EDT.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 17, 7:26 PM EDT, 1 hour 6 minutes before
GAZ013-180000-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT SAT MAY 17 2003

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND GUSTY WINDS IN
PICKENS COUNTY UNTIL 800 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TALKING ROCK...MOVING EAST
AT 15 MPH.

THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 800 PM EDT.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 17, 7:30 PM EDT, 1 hour 2 minutes before
GAZ086-180000-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT SAT MAY 17 2003

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...HEAVY RAIN AND GUSTY
WINDS IN EMANUEL COUNTY UNTIL 800 PM EDT...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUMMERTOWN TO NUNEZ...MOVING EAST AT 15 MPH
TOWARD CANOOCHEE...TWIN CITY AND STILLMORE.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, May 17, 7:36 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0505 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0518 PM    BUFFINGTON                GA   0.75 INCH HAIL
05/17/03   CHEROKEE                       PUBLIC REPORT.

0521 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0525 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0550 PM    RIDDLEVILLE               GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0550 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0600 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY MURRAY COUNTY
                                          911.

0605 PM    5E CALHOUN                GA   1.00 INCH HAIL
05/17/03   GORDON                         PENNY TO QUARTER SIZED
                                          HAIL REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0610 PM    REDBUD                    GA   0.75 INCH HAIL
05/17/03   GORDON                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0620 PM    REDBUD                    GA   1.00 INCH HAIL
05/17/03   GORDON                         REPORTED BY GORDON COUNTY
                                          911.

0620 PM    REDBUD                    GA   WIND DAMAGE
05/17/03   GORDON                         A FEW TREES DOWN.
                                          REPORTED BY GORDON COUNTY
                                          911.

0625 PM    CUMMING                   GA   1.00 INCH HAIL
05/17/03   FORSYTH                        PUBLIC REPORT.

0628 PM    CALHOUN                   GA   0.75 INCH HAIL
05/17/03   GORDON                         PUBLIC REPORT.

0629 PM    CALHOUN                   GA   1.00 INCH HAIL
05/17/03   GORDON                         PUBLIC REPORT.

0655 PM    SONORAVILLE               GA   1.00 INCH HAIL
05/17/03   GORDON                         PUBLIC REPORT.

0713 PM    FAIRMOUNT                 GA   FLOODING
05/17/03   GORDON                         FLASH FLOODING REPORTED
                                          ON HIGHWAY 53. REPORTED
                                          BY AMATEUR RADIO
                                          OPERATOR.

0718 PM    SONORAVILLE               GA   FLOODING
05/17/03   GORDON                         CREEKS OUT OF THEIR BANKS
                                          CAUSING FLOODING ON
                                          HIGHWAY 53. REPORTED BY
                                          AMATEUR RADIO OPERATOR.
Special weather statement, May 17, 8:07 PM EDT, 25 minutes before
GAZ001>009-011>016-019>025-027-030>039-043>051-054>062-070>076-
081>086-094>098-107>113-180030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
807 PM EDT SAT MAY 17 2003

...TORNADO WATCH #92 THAT WAS IN EFFECT FOR MUCH OF NORTH AND EAST
GEORGIA HAS EXPIRED EXCEPT FOR SEVERAL COUNTIES IN SOUTHEAST GEORGIA...

THE TORNADO WATCH FOR NORTH AND EAST GEORGIA UNTIL 8:00 PM HAS BEEN
ALLOWED TO EXPIRE FOR ALL EXCEPT THE FOLLOWING COUNTIES
IN SOUTHEAST GEORGIA...

LONG...EVANS...TATTNALL...CANDLER...EFFINGHAM...
BULLOCH...JENKINS...SCREVEN...MCINTOSH...BRYAN...CHATHAM AND LIBERTY
COUNTIES.  THIS INCLUDES THE CITY OF SAVANNAH.  THESE COUNTIES WILL
REMAIN UNDER A TORNADO WATCH UNTIL 10:00 PM.

ELSEHWERE IN NORTH AND EAST GEORGIA...ISOLATED STRONG STORMS ARE
STILL POSSIBLE THROUGH THIS EVENING...MAINLY IN NORTHWEST GEORGIA.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS AND TORRENTIAL RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR UPDATES TO THIS
WEATHER SITUATION.
Local storm report, May 17, 8:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0245 PM    NONA                      GA   1.00 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0505 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0518 PM    BUFFINGTON                GA   0.75 INCH HAIL
05/17/03   CHEROKEE                       PUBLIC REPORT.

0521 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0525 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0550 PM    RIDDLEVILLE               GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0550 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0600 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY MURRAY COUNTY
                                          911.

0605 PM    5E CALHOUN                GA   1.00 INCH HAIL
05/17/03   GORDON                         PENNY TO QUARTER SIZED
                                          HAIL REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0610 PM    REDBUD                    GA   0.75 INCH HAIL
05/17/03   GORDON                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0614 PM    WADLEY                    GA   WIND DAMAGE
05/17/03   JEFFERSON                      NUMEROUS TREES DOWN.
                                          REPORTED BY JEFFERSON
                                          COUNTY 911.

0620 PM    REDBUD                    GA   1.00 INCH HAIL
05/17/03   GORDON                         REPORTED BY GORDON COUNTY
                                          911.

0620 PM    REDBUD                    GA   WIND DAMAGE
05/17/03   GORDON                         A FEW TREES DOWN.
                                          REPORTED BY GORDON COUNTY
                                          911.

0625 PM    CUMMING                   GA   1.00 INCH HAIL
05/17/03   FORSYTH                        PUBLIC REPORT.

0628 PM    CALHOUN                   GA   0.75 INCH HAIL
05/17/03   GORDON                         PUBLIC REPORT.

0629 PM    CALHOUN                   GA   1.00 INCH HAIL
05/17/03   GORDON                         PUBLIC REPORT.

0655 PM    SONORAVILLE               GA   1.00 INCH HAIL
05/17/03   GORDON                         PUBLIC REPORT.

0713 PM    FAIRMOUNT                 GA   FLOODING
05/17/03   GORDON                         FLASH FLOODING REPORTED
                                          ON HIGHWAY 53. REPORTED
                                          BY AMATEUR RADIO
                                          OPERATOR.

0718 PM    SONORAVILLE               GA   FLOODING
05/17/03   GORDON                         CREEKS OUT OF THEIR BANKS
                                          CAUSING FLOODING ON
                                          HIGHWAY 53. REPORTED BY
                                          AMATEUR RADIO OPERATOR.

0803 PM    CANOOCHEE                 GA   0.88 INCH HAIL
05/17/03   EMANUEL                        REPORTED BY EMANUEL
                                          COUNTY 911.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 11:52 PM EDTSevere Thunderstorm WarningFFCChattooga53 min
May 18, 3:35 AM EDTFlash Flood WarningFFCDeKalb, Fulton2 hr
May 18, 4:27 AM EDTFlash Flood WarningFFCChattooga, Floyd3 hr
May 18, 5:40 AM EDTFlash Flood WarningFFCBartow3 hr
May 18, 3:58 PM EDTSevere Thunderstorm WarningFFCDodge32 min
May 18, 4:01 PM EDTSevere Thunderstorm WarningFFCJones29 min
May 18, 4:16 PM EDTSevere Thunderstorm WarningFFCWilkinson29 min
May 18, 4:18 PM EDTSevere Thunderstorm WarningFFCTelfair27 min
May 18, 4:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens35 min
May 18, 4:46 PM EDTSevere Thunderstorm WarningFFCWilcox29 min
May 18, 4:59 PM EDTSevere Thunderstorm WarningFFCWilkinson31 min
May 18, 5:19 PM EDTSevere Thunderstorm WarningFFCWashington26 min
May 18, 5:27 PM EDTSevere Thunderstorm WarningFFCTelfair33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.